Island Health has issued an overdose advisory due to an increase in overdoses in the Cowichan Valley.
A toxic drug supply is suspected, Island Health said.
Drug users are warned to take steps to protect themselves by visiting the overdose prevention site in Duncan at 221 Trunk Rd., which is open daily from 1-7 p.m. You can have your substances checked at the site, and it’s somewhere that you don’t have to use alone.
People should also carry naloxone and have an overdose response plan ready, do a test fix by trying a small portion before their regular hit, and talk to their doctor or health-care provider about ways to reduce the need to buy substances or experience withdrawal.
If people don’t want to go to the overdose prevention site to use their drugs, they are urged to fix with a friend, and stagger use with that friend so someone is always available to respond to an emergency.
If someone overdoses, call 9-1-1 immediately, provide rescue breathing, and give naloxone if available.
Island Health is also urging people to use the LifeguardApp on their phones.
“We are all in this together, please watch out for fellow members of our community,” said Dr. Shannon Waters, Island Health Medical Health Officer.